Jump to content
Important Survey - Please Participate ×

Thinking of jumping off .188mg Xanax per day


[Ta...]

Recommended Posts

I've been tapering Xanax for about eight months now at %2.5/week. I had many up and downs. I've gotten down to only 25% left, .188mg. There have been times when I've tapered when I've felt bad and I ended up feeling better. There have been times when I've tapered when I've felt good and I ended up feeling worse. There seems to be no rhyme or reason to this and I'm not sure what's withdrawal symptoms and what is just normal life stress. I've been holding for 3 weeks now since my last taper and I really haven't seen any improvement. I really don't think holding is helping any. I'm thinking of just stopping Xanax completely at this point, continuing to taper at a faster rate, or just continuing to taper at my normal rate. My reasons for stopping the Xanax completely at this point is:

-dosing 4 times a day creates a considerable amount of anxiety in itself. I take a dose in the middle of the night. I have to constantly make sure the Xanax is available if I leave the house or anything and I wonder how much added anxiety this creates in my life.

-I believe the Xanax tapering interacts with my Paxil. It seems at times like my Paxil dose has been increased or decreased during this taper and I believe it has to do with my body processing both drugs. One less drug in there may alleviate that.

-My psychiatrist and my wife think at this point what I'm dealing with is psychological. I tend to have OCD and obsess over things I read on the Internet or anywhere for that matter. My psychiatrist told me to just stop taking it awhile ago, though he does support whatever I'm doing.

-I also find myself obsessing over when to start and stop tapering, which is why I feel I need to just stick to a fixed schedule regardless.

-I also find myself obsessing over what decision to make. Another reason to just make a decision and stick with it.

Link to comment
Share on other sites

Also, my psychiatrist was against switching to Valium because of how low I've gotten on the Xanax and I tend to react to new medications poorly.
Link to comment
Share on other sites

In my own personal similar experience, that's not a good idea. Most likely withdrawl is catching up with you, and this is very typical of hitting a wall and experiencing what you call OCD about this, which flares up with wd (I'm the same). You may be eager to get off, but I would caution you at jumping at such a significant dose, and would recommend holding perhaps a few more weeks. I can almost guarantee you will feel better after a few, and have healed throughout the way, and can then easily continue the rest of the taper.

 

Alternatively, simply continue at the rate you're tapering if you aren't having worse symptoms than you have before. Holding / continuing as before will not harm you, but rapid tapering or jumping surely will.

 

good luck

Link to comment
Share on other sites

Oh an you're at .2ish Xanax thats what, 4mg valium? That's a decently sized dose to just jump from. I've seen people take half a year to get off 5mg. Just some food for thought, there's no rush in what you're doing.
Link to comment
Share on other sites

I tapered from Xanax, too...2mg over a period of 9 months.  My taper was relatively easy until I got to .25mg, then I blew it by trying to stop at that point per medical advice.

 

Extreme symptoms came on, ones that bore no relation to the anxiety and insomnia that were the only withdrawal symptoms I'd had up to that point.  Those symptoms didn't go away for a very long time, they only settled down to a tolerable level once I reinstated the .25mg and finished tapering.

 

I continued to taper at a rate of .0625mg every week or so until I was down to one dose of .0625mg and then I stopped with no uptick in symptoms.

 

You've come this far... a few more cuts may make all the difference in how you feel when your taper is over.  If I were you I would keep cutting the Xanax without crossing to Valium...you are almost there now, just a couple more cuts to .0625mg.

 

If it sounds like I'm begging you to hang in there a bit longer, well, I am.  ;)

Link to comment
Share on other sites

Thanks. I'll probably hold longer. I appreciate the feedback.

 

 

I think holding is the way to go. you are taking liquid according to your sig, so you can micro taper all the way to zero if you want. The taper is much easier than the jump, so take all the time you need.

Link to comment
Share on other sites

I agree about not just stopping. You've gotten really far on your taper! To quote another wise person on this board, it's not a race. You'll have good days and bad.

 

Have you considered dosing twice a day instead of four times? Or even three? I'm tapering from lorazepam and within the last month have cut down to 75% of what I was taking. I know it's still early going but so far I've only had one bad day. Xanax has a shorter half life (~11 hours), as I'm sure you know, but if you conservatively switch to every eight hours instead of every six at least you can get a full night's sleep. I dose twice a day, it doesn't interrupt my sleep and I don't have to take it to work with me.

 

I'm on Paxil too -- was put on it to help with the taper -- and for me it's been a great benefit. A lot of this IS psychological and we can really work ourselves up worrying about feeling sick. I know I do. So in addition to the meds I've been focusing on relaxation and mindfulness (often really tough, since my brain tends to spin from one thing to another) and just chilling. Breathing. Avoiding conflict and situations that will cause anxiety. Easier said than done, I know.

Link to comment
Share on other sites

I would not jump , too large of a dose. You are likely to get bad w/d. Doctors often think everything is in your head because they don't understand withdrawal off these drugs. I am also tapering of xanax and I take it 4 times per day like you, but last dose at 8 pm and another when I wake up. Could you perhaps try moving your scheduled dose so you don't take it in the middle of the night? It may take a small while to adjust but probably not that much.
Link to comment
Share on other sites

×
×
  • Create New...